Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 75, NWS Shreveport, LA

October 9, 1997Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Oct 9, 1997, 4:13 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 1997, 4:13 PM CDT (21:13 UTC)
Expired
Oct 9, 1997, 7:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties McCurtain County, OK, Red River County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 092118
FFWSHV
OKC089-TXC387-100015-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT THU OCT 9 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  715 PM CDT
FOR THE FOLLOWING AREAS...
 
IN SOUTHEAST OKLAHOMA
 
   ...SOUTHERN MCCURTAIN COUNTY
 
IN NORTHEAST TEXAS
 
   ...RED RIVER COUNTY
 
AT 410 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINS
OF UP TO 2 TO 4 INCHES MAY HAVE OCCURRED IN SOUTHERN MCCURTAIN COUNTY
IN OKLAHOMA AND IN RED RIVER COUNTY IN TEXAS. THE SHERIFF IN
MCCURTAIN COUNTY REPORTED SEVERAL ROADS CLOSED AND MINOR FLOODING IN A
FEW BUILDINGS IN IDABEL. HEAVY RAINS HAVE ALSO OCCURRED IN RED RIVER
COUNTY IN TEXAS WITH ADDITIONAL STRONG THUNDERSTORMS STILL IN THE COUNTY 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
 
3
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 2:34 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 9, 2:34 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT THU OCT 9 1997

QUASI STATIONARY FRONT AT 18Z WAS LOCATED FROM NEAR FSM TO F39 TO ELP.
THE FRONT WILL CONTINUE TO MOVE A LITTLE FARTHER EAST AND SOUTHEAST
TONIGHT AND SLOWLY DISSIPATE ON FRIDAY.  A WEAK OUTFLOW BOUNDARY HAS
MOVED EAST OF DALLAS THIS AFTERNOON AND WILL HELP FOCUS THUNDERSTORMS
ALONG IT IN NORTHEAST TEXAS AND SOUTHEAST OK THIS EVENING.  SOME
RAINFALL AMOUNTS COULD BE HEAVY IN THESE AREAS.  HEAVY RAIN COULD     .
ALSO MOVE INTO EXTREME NORTHWEST LA AND SOUTHWEST AR THIS EVENING
IF THE BOUNDARY HOLDS TOGETHER. FOR FRIDAY AND SATURDAY... SCATTERED
SHOWERS AND THUNDERSTORMS WILL PERSIST AS THE WEAK FRONT LINGERS IN
THE AREA.  THE NEXT BIG SHOT OF RAIN...AND POSSIBLE SEVERE WEATHER...
WILL BE SUNDAY AFTERNOON AND EVENING.  MOS TEMPS AND POPS LOOK
REASONABLE SO WONT VARY MUCH FROM THAT...EXCEPT WILL KEEP LOW POPS
IN MLU THROUGH SATURDAY.
3

SHV 70/85/66/85 5322   MLU 70/85/65/85 4322

Nearby

Flash Flood Warnings in Texas, 1997Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.